question-icon

What Causes Swollen Lips?

default
Posted on Mon, 3 Nov 2014
Question: My bottom lip was swollen and I had hives. I went to urgent care received steroid shot and took one pill each from prescription of ranitidine and prednisone. Now my bottom lip has gone done but my top lip has swollen. What is going on.?
doctor
Answered by Dr. Ivo Ditah (33 minutes later)
Brief Answer:
This is Angioedema.

Detailed Answer:
Hi and thank you so much for this query.

I am so sorry to hear about these symptoms that you have reported. They are suggestive of angioedema which is a form of allergy. Your treatment is well adapted and I am optimistic that all would be well should you continue with the medications. It is usually treated with an antiH2(ranitidine) and an antiH1(Benadryl).

This can also be precipitated by drugs used in the treatment of hypertension. If you have any medications that you take regularly, please report the names to me for evaluation.

In all, this is angioedema. Your treatment is well adapted and all would resolve with time. Report all medications that you take to me for evaluation.

I hope this helps. I wish you well. Thank you so much for using our services and feel free to ask for more information and clarifications if need be.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Ivo Ditah

Internal Medicine Specialist

Practicing since :2002

Answered : 3984 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
What Causes Swollen Lips?

Brief Answer: This is Angioedema. Detailed Answer: Hi and thank you so much for this query. I am so sorry to hear about these symptoms that you have reported. They are suggestive of angioedema which is a form of allergy. Your treatment is well adapted and I am optimistic that all would be well should you continue with the medications. It is usually treated with an antiH2(ranitidine) and an antiH1(Benadryl). This can also be precipitated by drugs used in the treatment of hypertension. If you have any medications that you take regularly, please report the names to me for evaluation. In all, this is angioedema. Your treatment is well adapted and all would resolve with time. Report all medications that you take to me for evaluation. I hope this helps. I wish you well. Thank you so much for using our services and feel free to ask for more information and clarifications if need be.